Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 40, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 9, 2015, 6:00 PM EDT for Chesterfield County, Kershaw County, South Carolina. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2015, 6:00 PM EDT (22:00 UTC)
- Expired
- Jun 9, 2015, 6:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Chesterfield County, SC, Kershaw County, SC
The radar
The Columbia radar (KCAE), 127 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 6:25 PM EDT | HAIL 1 | 6 Ssw Patrick, SC | PUBLIC REPORTED QUARTER SIZED HAIL NEAR HAWKINS ROAD. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
861
WUUS52 KCAE 092200
SVRCAE
SCC025-055-092245-
/O.NEW.KCAE.SV.W.0040.150609T2200Z-150609T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
600 PM EDT TUE JUN 9 2015
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN KERSHAW COUNTY IN CENTRAL SOUTH CAROLINA...
CHESTERFIELD COUNTY IN CENTRAL SOUTH CAROLINA...
* UNTIL 645 PM EDT
* AT 600 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF
CHESTERFIELD... OR 15 MILES NORTH OF HARTSVILLE...AND MOVING EAST
NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
CHERAW...CHESTERFIELD...MCBEE...SOCIETY HILL AND PATRICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...ALSO USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3460 7981 3453 7983 3453 7984 3449 7988
3449 8005 3441 8021 3439 8027 3440 8029
3459 8044 3481 8000 3480 7993 3476 7993
3474 7989 3468 7986 3465 7980 3462 7978
TIME...MOT...LOC 2200Z 240DEG 49KT 3459 8015
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 5:44 PM EDT, 16 minutes earlier.
Area forecast discussion, Jun 9, 5:44 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 544 PM EDT TUE JUN 9 2015 .SYNOPSIS... A WEAK SURFACE TROUGH WILL REMAIN ACROSS THE FORECAST AREA THROUGH THURSDAY. HIGH PRESSURE OFF THE SOUTHEAST COAST WILL CIRCULATE WARM AND MOIST AIR INTO THE AREA THROUGH THE END OF THE WORK WEEK. HIGH PRESSURE AT THE SURFACE AND ALOFT WILL DOMINATE THIS WEEKEND INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... WIDESPREAD AFTERNOON CONVECTION WITH SOME SEVERE STORMS ACROSS THE CSRA IS GRADUALLY SHIFTING SOUTHWARD EARLY THIS EVENING WHILE WEAKER SHALLOW CONVECTION HAS DEVELOPED ALONG THE MOISTURE GRADIENT ACROSS THE NORTHERN MIDLANDS AND PEE DEE REGION. CONVECTION EXPECTED TO GRADUALLY DIMINISH WITH THE LOSS OF HEATING LATER THIS EVENING. RAIN COOLED AIR RESULTED IN A DAILY LOW AT AGS DURING LATE AFTERNOON WHICH IS UNUSUAL THOUGH THE EVENTUAL LOW COULD STILL BE REACH BETWEEN NOW AND MIDNIGHT TONIGHT. EXPECT DEBRIS CLOUDS TO PERSIST THROUGH MUCH OF THE NIGHT WHICH ALSO MAY IMPACT THE AMOUNT OF RADIATIONAL COOLING THAT WILL TAKE PLACE. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... THE UPPER LEVEL TROUGH WILL CONTINUE SWINGING THROUGH THE NORTHEAST CONUS WEDNESDAY WITH A WEAK CUTOFF LOW DEVELOPING OVER THE DEEP SOUTH LATE WEDNESDAY. THE LOW IS FORECAST TO DRIFT WESTWARD THURSDAY AS THE SUBTROPICAL RIDGE BEGINS TO BUILD INTO THE SOUTHEASTERN STATES. A MOIST AND MODERATELY UNSTABLE AIRMASS WILL REMAIN ACROSS THE REGION WEDNESDAY AND THURSDAY WITH PWAT 1.50 TO 2.00 INCHES. MODELS CONTINUE TO INDICATE WEAK SURFACE TROUGHING. THIS PATTERN SUPPORTS SCATTERED TO NUMEROUS THUNDERSTORMS ESPECIALLY DURING THE TIMES OF MAXIMUM HEATING. WENT WITH MOS CONSENSUS FOR HIGHS IN THE UPPER 80S AND LOWER 90S AND LOWS IN THE UPPER 60S AND LOWER 70S. && .LONG TERM /FRIDAY THROUGH TUESDAY/... BUILDING SUBTROPICAL RIDGE CROSS THE SOUTHEASTERN STATES WILL BRING TYPICAL SUMMER-TIME WEATHER. BERMUDA HIGH PRESSURE RIDGING IN AT THE SURFACE WITH SOME LEE-SIDE TROUGHING INTO THE FORECAST AREA. MODELS ARE IN FAIRLY GOOD AGREEMENT THAT THIS TREND WILL PREVAIL THROUGH THE WEEKEND INTO EARLY NEXT WEEK...LEADING TO ABOVE NORMAL TEMPERATURES AND DIURNALLY FAVORED CONVECTION. WILL KEEP POPS NEAR CLIMO GIVEN SUBSIDENCE BENEATH RIDGING AT THE SURFACE AND ALOFT. SHOULD SEE DAYTIME HIGHS IN THE LOW TO MID 90S WITH LOWS IN THE UPPER 60S TO LOWER 70S. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... EXPECT MAINLY VFR CONDITIONS...BUT RESTRICTIONS MAY OCCUR IN THUNDERSTORMS. SCATTERED SHOWERS/STORMS ALREADY DEVELOPING THIS AFTERNOON WILL CONTINUE INTO THE EVENING AIDED BY A SURFACE TROUGH AND DAYTIME HEATING. VCTS AT ALL TAF SITES MAINLY 20Z THIS AFTERNOON UNTIL 04Z WEDNESDAY. CAN AMEND VCTS WITH TEMPO TSRA WHEN NECESSARY. SOUTHWESTERLY WINDS RANGING FROM 5 TO 10 KTS WILL BE PREDOMINANT TODAY. EXPECT BKN MIDDLE AND HIGH-LEVEL CIGS OVERNIGHT SO FOG THREAT SHOULD BE DIMINISHED. EXTENDED AVIATION OUTLOOK...SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS POSSIBLE DURING THE EXTENDED PERIOD...ALONG WITH LATE NIGHT/EARLY MORNING FOG AND/OR STRATUS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 99
Hazardous weather outlook, Jun 9, 3:01 AM EDT, 14 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 301 AM EDT TUE JUN 9 2015 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 101015- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 301 AM EDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS TODAY COULD POSSIBLY CONTAIN DAMAGING WIND AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 9, 3:02 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
302 PM EDT TUE JUN 9 2015
SCZ035-041-092000-
BARNWELL-BAMBERG-
302 PM EDT TUE JUN 9 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN BARNWELL...SOUTHERN
ORANGEBURG AND BAMBERG COUNTIES...
AT 302 PM EDT...A STRONG THUNDERSTORM WAS NEAR ULMER...OR 9 MILES
SOUTH OF DENMARK...MOVING EAST AT 20 MPH.
WIND GUSTS OF 45 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
EHRHARDT...OLAR AND GOVAN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3316 8124 3329 8119 3324 8086 3324 8085
3321 8084 3318 8080 3312 8089 3309 8088
3306 8090 3310 8094 3303 8107 3303 8109
TIME...MOT...LOC 1902Z 290DEG 17KT 3318 8114Local storm report, Jun 9, 3:27 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
327 PM EDT TUE JUN 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TSTM WND DMG 7 S LINCOLNTON 33.69N 82.49W
06/09/2015 LINCOLN GA DEPT OF HIGHWAYS
LINCOLN COUNTY HIGHWAY MAINTENANCE REPORTED
SEVERAL TREES DOWN ALONG THOMSON HIGHWAY.
&&
CJRLocal storm report, Jun 9, 3:45 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
345 PM EDT TUE JUN 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TSTM WND DMG 7 S LINCOLNTON 33.69N 82.49W
06/09/2015 LINCOLN GA LAW ENFORCEMENT
*** 1 INJ ***
COLUMBIA COUNTY DISPATCH RELAYED REPORT OF A
TREE LANDING ON A CAR NEAR AMMITY. AT LEAST
ONE PERSON TRANSPORTED WITH INJURY.
&&
CJRLocal storm report, Jun 9, 4:04 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
404 PM EDT TUE JUN 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM TSTM WND DMG 2 NW DEARING 33.44N 82.41W
06/09/2015 MCDUFFIE GA DEPT OF HIGHWAYS
MCDUFFIE COUNTY DOT REPORTED SEVERAL TREES
DOWN ALONG WELLMAKER ROAD. TIME ESTIMATED
FROM RADAR.
&&
CJRLocal storm report, Jun 9, 4:45 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
445 PM EDT TUE JUN 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND DMG BLYTHE 33.30N 82.20W
06/09/2015 RICHMOND GA PUBLIC
PUBLIC REPORTED LARGE TREE LIMBS DOWN DUE TO
THUNDERSTORM WINDS IN BLYTHE.
&&
CJRLocal storm report, Jun 9, 4:52 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
452 PM EDT TUE JUN 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 4 NNW GLOVERVILLE 33.59N 81.83W
06/09/2015 E1.00 INCH AIKEN SC PUBLIC
PUBLIC REPORTED QUARTER SIZED HAIL VIA
SOCIAL MEDIA. TIME ESTIMATED FROM RADAR.
&&
CJRThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 10:16 PM EDT | Special Weather Statement | CAE | Lexington | 44 min |
| Jun 9, 1:48 PM EDT | Special Weather Statement | CAE | Barnwell | 57 min |
| Jun 9, 1:55 PM EDT | Special Weather Statement | CAE | Orangeburg | 50 min |
| Jun 9, 2:10 PM EDT | Areal Flood Advisory | CAE | Aiken, Barnwell | 2 hr |
| Jun 9, 2:23 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 52 min |
| Jun 9, 3:02 PM EDT | Special Weather Statement | CAE | Bamberg | 58 min |
| Jun 9, 3:41 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 64 min |
| Jun 9, 4:06 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 54 min |
| Jun 9, 6:53 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw | 35 min |
| Jun 9, 7:59 PM EDT | Special Weather Statement | CAE | Chesterfield | 61 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.